Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Is there any possibility of getting pheochromocytoma while suffering from racing heart, palpitations and panic disorder?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
Hi. Thank you for your time. Last saturday I took benadryl for allergied to my cat. Within 15 minutes I had a bp of 220/113. I took half 1mg of Ativan and it decreased over an hour to 178/100. I have had sensitivity to meds, all stimulants put me in ambulance, delodid, narcotics etc cause these "storms". I was diagnosed panic disorder ten years ago, and have had at least 500+ episodes. They wake me in my sleep with racing heart and palpitations gasping for air. I drank mountain dew not knowing that stimulants do bp was sky high, I had shakes, faintibg, diaherrea, went in ambulance very sick. One time I had my heart rate jump to 250bpm after lying down to watch a movie. In the ambulance the gave me an iv medici ne to restart my heart. I have had extreme low potassium levels, blood transfusion where I had bad anemia. Something went wrong during the transfusion. I had a c section where my baby died 20 days later of heart condition. I have zero sex drive. I am perscribed ativan, and have to live on this or id be having episodes everyday. Is it possible I have a pheochromocytoma??? I do not belive it is panic it is waaaay to severe. I also get NAsTY migraines. Ive been in the er more times than I can count. Saturday was the highest my bp has ever been. But it elevates everytime this happens. Lately ive had constipation like I have never seen before. I would cry because its that bad. When my symptoms occur I have trouble swallowing food. The food sometimes gets stuck.
Posted Tue, 24 Dec 2013 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Please get investigated for pheochromocytoma Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these debilitating symptoms. If you have not been investigated for this condition, I will suggest that it should be done. Your symptoms of episodic hypertension are very much suggestive of a condition like this. Panic attacks will make the only best diagnosis if this has been excluded. generally, when a client presents with symptoms like you have reported, he/she should get investigated for pathologies that can cause this like pheochromocytoma. It is only after no other cause is found that it would be termed panic attacks, anxiety disorder, etc. Testing for this condition is simple. A blood and urine test looking for increased levels of these hormones in the system would shed more light on this. if they are suggestive, then you will go on to do imaging studies to identify the location for possible surgical removal. Even if the results were not to confirm this suspicion, at least we would have had an answer t the question that is this a possible pheochromocytoma and set your mind at ease also. These values are too high and concerning to be totally explained by panic attacks. Please, an endocrinologist is the best physician to investigate this condition. Meet one and get the doubts cleared. I wish you well and the best of possible outcome with this investigation process. Thanks you so much for using our services and please do feel free to request for more information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor